MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. EXCALIBUR, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number EXCALIBUR, 4.0MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 6/30/2022, it was reported by an arthrex employee via email that an ar-8400ex excalibur produced debris.The surgeon placed it in the handpiece and started resecting the tissue when the blade release debris in the joint.The excalibur was removed from inside the patient and with the help of aspiration and washing clean the joint space, the surgeon was able to get rid of all the residue.This was discovered during a knee arthroscopy procedure on (b)(6) 2022.Additional information received on 7/5/2022: the case was completed with another ar-8400ex excalibur and no further issues were reported.
 
Additional Manufacturer Narrative
The complaint is not confirmed based on the customer provided photo, which displays the shaver tip.However, without return of the device for physical evaluation, the cause remains undetermined.No change in harm was identified.

Brand Name
EXCALIBUR, 4.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16563754
Report Number1220246-2023-06434
Device Sequence Number20224001
Product Code GFA
UDI-Device Identifier00888867043589
UDI-Public00888867043589
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEXCALIBUR, 4.0MM X 13CM
Device Catalogue NumberAR-8400EX
Device Lot Number14918754
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Initial Report FDA Received Date03/17/2023
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown